Skip to Content
Home > Wellness > Health Library > Overdose
An overdose happens when a person takes more than the normal or
recommended amount of something, usually a drug. An overdose can result in
harmful symptoms or death.
Taking too much of something on purpose is called an intentional or
deliberate overdose. If the overdose happens by mistake, it is called an
Current as of:
February 20, 2015
Adam Husney, MD - Family Medicine & Peter Monti, PhD - Alcohol and Addiction
How this information was developed to help you make better health decisions.
To learn more, visit Healthwise.org
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Our interactive Decision Points guide you through making key health decisions by combining medical information with your personal information.
You'll find Decision Points to help you answer questions about:
Get started learning more about your health!
Our Interactive Tools can help you make smart decisions for a healthier life. You'll find personal calculators and tools for health and fitness, lifestyle checkups, and pregnancy.
Feeling under the weather?
Use our interactive symptom checker to evaluate your symptoms and determine appropriate action or treatment.